Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

September 18, 2012Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Sep 18, 2012, 3:08 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 3:08 PM EDT (19:08 UTC)
Expired
Sep 18, 2012, 3:45 PM EDT
In force
37 min
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS82 KMLB 181908
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT TUE SEP 18 2012

FLZ058-059-064-181945-
MARTIN-OKEECHOBEE-ST. LUCIE-
308 PM EDT TUE SEP 18 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 45 AND 55 MPH OVER NORTHERN MARTIN COUNTY...OKEECHOBEE 
COUNTY...ST. LUCIE COUNTY...

* UNTIL 345 PM EDT.

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES SOUTHEAST OF 
FORT DRUM...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG STORMS ARE 
EXPECTEDTO DEVELOP AS AN OUTFLOW BOUNDARY INTERSECTS ONGOING STORMS 
IN SAINT LUCIE COUNTY AND NORTHERN MARTIN COUNTY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE FORT DRUM...PORT SAINT LUCIE....FORT PIERCE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2710 8067 2716 8072 2720 8080 2715 8087
      2721 8095 2722 8098 2726 8101 2729 8100
      2733 8105 2736 8104 2738 8107 2738 8111
      2744 8114 2756 8088 2756 8031 2720 8016
TIME...MOT...LOC 1907Z 236DEG 25KT 2742 8062

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 18, 9:25 AM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 18, 9:25 AM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EDT TUE SEP 18 2012

.DISCUSSION...MOIST SOUTH-SOUTHWEST FLOW IS IN PLACE ACROSS THE
REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY...THOUGH OVERALL
PWAT VALUES HAVE DROPPED FROM YESTERDAY AS A POCKET OF DRIER AIR
MOVES ACROSS THE SOUTHERN PORTION OF THE STATE.

THIS SLIGHTLY DRIER AIR WILL BE COMPETING WITH THE APPROACHING
SHORTWAVE TROUGH AND VORT MAX BACK ACROSS THE CENTRAL GULF AND
SURFACE FRONT OVER THE FAR WESTERN FLORIDA PANHANDLE. TEMPERATURES
ALOFT ARE EXPECTED TO COOL SLIGHTLY WITH THE APPROACH OF THE
SHORTWAVE...BUT IT DOESN'T APPEAR THAT THIS WILL MAKE A SIGNIFICANT
DIFFERENCE IN AIDING STORM DEVELOPMENT FOR MOST OF THE DAY.

EXPECT THE BIGGEST INFLUENCES FOR STORM DEVELOPMENT TODAY WILL BE
TWO PRE-FRONTAL BANDS APPROACHING THE STATE...ONE CURRENTLY
AFFECTING THE WEST COAST OF FLORIDA THIS MORNING WITH A SECOND
STRONGER AND MORE INTACT BAND MOVING THROUGH THE BIG BEND AND
EASTERN GULF. WHILE THE FIRST BAND IS FALLING APART AS IT MOVES
FURTHER INLAND THIS MORNING...THE REMNANTS WILL PROVIDE AN
INITIATION BOUNDARY FOR ACTIVITY INTO THE AFTERNOON.

CONVECTIVE DEBRIS IN THE FORM OF MID AND HIGH LEVEL CLOUDS WILL WORK
THEIR WAY INTO THE NORTHERNMOST AREAS BY LATE MORNING....BUT EXPECT
ABUNDANT DAYTIME HEATING FOR AREAS SOUTH OF ORLANDO. WITH THE FLOW
REMAINING A LITTLE MORE BACKED THAN INDICATED BY MODELS...EXPECT
THAT A SEA BREEZE MAY DEVELOP ALONG THE TREASURE COAST EARLY THIS
AFTERNOON...PERHAPS REACHING INTO THE BARRIER ISLANDS OF BREVARD
COUNTY. THIS WILL PROVIDE A SECONDARY FOCUS FOR STORMS LATER IN THE
AFTERNOON AND EVENING AS ACTIVITY MOVING ACROSS THE STATE RUNS INTO
THE SEA BREEZE.

BASED ON CURRENT TRENDS WILL ADJUST RAIN CHANCES SLIGHTLY TO SHOW
60-70 PERCENT FROM CAPE CANAVERAL TO LAKE KISSIMMEE NORTH AND WEST
AND 50 PERCENT FOR AREAS FURTHER SOUTH. STRONGER STORMS WILL BE
POSSIBLE TODAY WITH THE MAIN THREATS BEING FREQUENT LIGHTNING AND
STRONG GUSTS UP TO 50 MPH.

THE SOUTH-SOUTHWEST FLOW AND ABUNDANT DAYTIME HEATING WILL LEAD TO
WARMER TEMPS ALONG THE SPACE AND TREASURE COAST IN THE LOW 90S WHILE
EARLY CLOUD COVER MAY HOLD TEMPS FURTHER NORTH IN THE UPPER 80S.

&&

.AVIATION...VFR CONDITIONS ACROSS MOST OF THE REGION THROUGH 15Z
WITH LCL CIGS AROUND FL010 FOR TAF SITES ALONG AND NORTH OF THE I-4
CORRIDOR. BAND OF SHOWERS AND STORMS WILL BEGIN AFFECTING THE REGION
FROM WEST TO EAST AFTER 15Z WITH ADDITIONAL SCT SHRA/TSRA
DEVELOPMENT THROUGHOUT THE REST OF THE AREA AFTER 17Z. TEMPO
IFR/MVFR CONDS IN ANY CONVECTION WITH GUSTS TO 35KTS POSSIBLE.
SOUTH-SOUTHWEST WINDS OUTSIDE OF ANY STORMS MAY GUST TO 20KTS
THROUGH THE AFTERNOON.

&&

MARINE...MAIN CONCERN FOR MARINERS TODAY WILL BE THE THREAT FOR FAST
MOVING OFFSHORE MOVING THUNDERSTORMS...ESPECIALLY FROM MID TO LATE
AFTERNOON. WINDS HAVE REMAINED A LITTLE MORE BACKED THAN INDICATED
BY MODELS FROM THE SOUTH-SOUTHWEST AND SPEEDS CONTINUE AT 15-20KTS.
WILL CONTINUE TO ADVERTISE EXERCISE CAUTION FOR ALL THE WATERS NORTH
OF SEBASTIAN INLET...WITH SPEEDS GRADUALLY DIMINISHING TO 10-15
KNOTS AS THEY VEER MORE SOUTHWEST LATE THIS AFTERNOON. SEAS
GRADUALLY DECLINING FROM 3-5 FEET TODAY TO 2-4 FEET LATE TONIGHT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

MOSES/KELLY
Hazardous weather outlook, Sep 18, 11:55 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 AM EDT TUE SEP 18 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1155 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE TOWARD THE
NORTHEAST AT 20 TO 25 MPH AND OVERSPREAD MUCH OF EAST CENTRAL
FLORIDA THIS AFTERNOON. A FEW STRONGER STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY
RAINFALL UP TO 2 INCHES. ALTHOUGH A SEA BREEZE IS NOT EXPECTED TO
DEVELOP ALONG THE VOLUSIA COAST...A SEA BREEZE MAY DEVELOP TO THE
SOUTH BUT REMAIN PINNED ALONG THE COAST. STORMS THAT INTERACT WITH
THE SEA BREEZE WILL INCREASE IN INTENSITY AS THEY PUSH OFFSHORE LATE
THIS AFTERNOON.

.RIP CURRENT IMPACT...
LINGERING LONG PERIOD SWELLS WILL GENERATE A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH LOCAL BEACH PATROL
ON THE LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SHOWERS AND STORMS WILL MOVE NORTHEAST...UP TO 25 MPH
ACROSS THE AREA THIS AFTERNOON. THIS ACTIVITY WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS AROUND 35 KNOTS OVER INLAND
LAKES...AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS AS
THEY PUSH OFFSHORE.

.WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION FOR SOUTH TO SOUTHWEST WINDS 15
TO 20 KNOTS MAINLY NORTH OF SEBASTIAN INLET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FRONTAL BOUNDARY WILL STALL OVER NORTH FLORIDA WEDNESDAY AND
EVENTUALLY FADE INTO LATE WEEK. MOISTURE AHEAD OF THIS BOUNDARY
WILL BE SUFFICIENT FOR THE DEVELOPMENT OF SCATTERED AFTERNOON
LIGHTNING STORMS EACH DAY THIS WEEK. OFFSHORE MOVING THUNDERSTORMS
WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WEITLICH

In the hours before

Local storm report, Sep 18, 2:14 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     4 NW HAULOVER CANAL     28.78N 80.80W
09/18/2012  M46 MPH          BREVARD            FL   OTHER FEDERAL

            USAF 54 FT WIND TOWER NUMBER 421 MEASURED A WIND GUST OF
            40 KTS/46 MPH.

&&

JRC
Special weather statement, Sep 18, 2:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
217 PM EDT TUE SEP 18 2012

FLZ047-147-181900-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
217 PM EDT TUE SEP 18 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...

* UNTIL 300 PM EDT.

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ROCKLEDGE...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VIERA...MERRITT ISLAND...COCOA BEACH AND CAPE CANAVERAL.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2844 8055 2840 8059 2825 8060 2825 8062
      2829 8062 2831 8065 2829 8066 2823 8065
      2813 8086 2841 8087 2849 8077 2841 8073
      2851 8074 2862 8059 2859 8057 2845 8052
TIME...MOT...LOC 1816Z 230DEG 26KT 2833 8077

KELLY
Special weather statement, Sep 18, 2:26 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT TUE SEP 18 2012

FLZ054-058-059-181915-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
226 PM EDT TUE SEP 18 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER INDIAN RIVER COUNTY...NORTHEASTERN
OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY...

* UNTIL 315 PM EDT.

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 15 MILES WEST OF POINTE
WEST...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VERO LAKE ESTATES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2743 8074 2763 8087 2784 8047 2782 8045
      2782 8044 2767 8035 2763 8034 2760 8033
TIME...MOT...LOC 1826Z 239DEG 24KT 2756 8070

KELLY
Local storm report, Sep 18, 2:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     2 W CAPE CANAVERAL      28.39N 80.64W
09/18/2012  M53 MPH          AMZ552             FL   OTHER FEDERAL

            USAF 54 FT WIND TOWER NUMBER 300 MEASURED A WIND GUST OF
            46 KTS/53 MPH.

&&

JRC
Local storm report, Sep 18, 2:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND GST     2 SSW CAPE CANAVERAL    28.37N 80.61W
09/18/2012  M49 MPH          BREVARD            FL   MESONET

            WXU WU12 WIND 26536 GUST 43 KTS.

&&

JRC
Special weather statement, Sep 18, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT TUE SEP 18 2012

FLZ058-059-064-181945-
MARTIN-OKEECHOBEE-ST. LUCIE-
308 PM EDT TUE SEP 18 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN MARTIN COUNTY...OKEECHOBEE
COUNTY...ST. LUCIE COUNTY...

* UNTIL 345 PM EDT.

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES SOUTHEAST OF
FORT DRUM...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG STORMS ARE
EXPECTEDTO DEVELOP AS AN OUTFLOW BOUNDARY INTERSECTS ONGOING STORMS
IN SAINT LUCIE COUNTY AND NORTHERN MARTIN COUNTY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FORT DRUM...PORT SAINT LUCIE....FORT PIERCE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2710 8067 2716 8072 2720 8080 2715 8087
      2721 8095 2722 8098 2726 8101 2729 8100
      2733 8105 2736 8104 2738 8107 2738 8111
      2744 8114 2756 8088 2756 8031 2720 8016
TIME...MOT...LOC 1907Z 236DEG 25KT 2742 8062

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 12:27 PM EDTSpecial Weather StatementMLBOrange48 min
Sep 18, 12:53 PM EDTSpecial Weather StatementMLBLake52 min
Sep 18, 1:03 PM EDTSpecial Marine WarningMLB87 min
Sep 18, 1:10 PM EDTSpecial Weather StatementMLBIndian River50 min
Sep 18, 1:38 PM EDTSpecial Weather StatementMLBOsceola52 min
Sep 18, 1:53 PM EDTSpecial Marine WarningMLB112 min
Sep 18, 2:17 PM EDTSpecial Weather StatementMLBBrevard43 min
Sep 18, 2:26 PM EDTSpecial Weather StatementMLBIndian River49 min
Sep 18, 3:33 PM EDTSpecial Marine WarningMLB87 min
Sep 18, 3:46 PM EDTSpecial Weather StatementMLBOsceola29 min
Sep 18, 4:46 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie59 min
Sep 18, 5:03 PM EDTSpecial Marine WarningMLB63 min
Sep 18, 5:05 PM EDTSpecial Marine WarningMLB59 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.